Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Can I take aspirin or ibuprofen while detoxing from alcohol?

User rating for this question
Very Good
Answered by

Nephrologist
Practicing since : 2009
Answered : 4361 Questions
Question
Can you take aspirin or ibuprofen while detoxing from alcohol?
Posted Tue, 26 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: Need more info Detailed Answer: Hello Thanks for the query I would like to know a few more details in order to help you 1. Are you on any medications for the detox? 2. Please mention the dosage of aspirin or ibuprofen you intend to take 3. Please let me know whether asprin/ibuprofen was given as a prescription or you are taking it as a part of the detox Please get back to me, I am awaiting your reply Regards
Above answer was peer-reviewed by
 
Follow-up: Can I take aspirin or ibuprofen while detoxing from alcohol? 2 hours later
Hi, 1. I am only taking .5mg of Xanax 2 or 3 times a day. 2. 2 Motrin 3. No it was not prescribed I have a splitting headache and a ringing in my ear. thanks XXXX
 
 
Answered by Dr. Rakesh Madhyastha 1 hour later
Brief Answer: Ringing in the ear the cause for the headache Detailed Answer: Hello Thanks for the query Since you are already taking Motrin it is best not to take aspirin as both these drugs are nephrotoxic (causes injury to the kidney) when taken long term. The headache could be due to the ringing in the ear, you will have to take Tab bethistadine for 7 to 14 days, it helps to stop the ringing in the ear, for the headache a better drug of choice than Motrin would be Naproxen, to be taken once daily after food. Please approach an ENT specialist soon for the ringing. Most often the ringing is because of wax in the ear canal. I hope I was of help, if you have further queries please get back to me I wish you a speedy recovery Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor